Simply Supported Rectangular Double-Layered Grids

by M. J. L. Hussey, Prof. of Engrg. Mech.; Open Univ., England,
A. I. Tarzi, Lecturer in Civ. Engrg.; Univ. of Surrey, England,
W. F. D. Theron, Engr.; South West African Administration, Windhoek, South West Africa,

Serial Information: Journal of the Structural Division, 1971, Vol. 97, Issue 3, Pg. 753-764

Document Type: Journal Paper


The governing difference equations are given for a class of double-layered grids. They are solved for arbitrary loading by use of double finite Fourier series. The boundary conditions corresponding to this form of solution are shown, by a numerical comparison, to represent a good approximation to practical conditions of support. The grids treated are pin-jointed and have rectangular meshes. The boundaries are parallel to the axes of symmetry of the mesh. A result of significance in model testing is established. Generalizations for grids of a wider class are briefly considered.

Subject Headings: Layered systems | Grid systems | Mesh generation | Arbitration | Load factors | Fourier analysis | Boundary conditions | Numerical methods

Services: Buy this book/Buy this article


Return to search